Nebraska, 2012High Wind in Nebraska, December 3, 2012
December 3, 2012 · NWS CYS · 4 events in 3 counties and zones
A large surface pressure gradient and strong winds aloft produced sustained northwest winds of 30 to 40 mph with gusts to 60 mph across extreme western portions of the Nebraska Panhandle.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large surface pressure gradient and strong winds aloft produced sustained northwest winds of 30 to 40 mph with gusts to 60 mph across extreme western portions of the Nebraska Panhandle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Dec 2, 10:49 PM MST, 3 hours 58 minutes earlier.
Area forecast discussion, Dec 2, 10:49 PM MST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1049 PM MST SUN DEC 2 2012
.UPDATE...
STRONG WINDS CONTINUE FROM AROUND RAWLINS EASTWARD THROUGH THE
ARLINGTON AREA. AS SHORTWAVE OVER FAR NW WYOMING MOST ACROSS THE
STATE...STRONG WINDS ARE EXPECTED TO SPREAD EASTWARD. A BIT
CONCERNED STRONG WINDS COULD MAKE IT INTO THE SOUTHEAST WYOMING
PLAINS LATE TONIGHT. 3 HR PRESSURE RISES FROM NR UTAH TO EASTERN
MONTANA HITTING 5 TO 8 MB. LARGE PRESSURE RISES AND STRONG
SUBSIDENCE BEHIND THE SHORTWAVE MAY BE ENOUGH TO PRODUCE A SHORT
LIVED HIGH WIND EVENT AS FAR EAST AS THE WYOMING NEBRASKA BORDER.
CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE A WARNING AT THIS
TIME...BUT IT IS GOING TO BE SOMETHING TO KEEP AN EYE ON AFTER
MIDNIGHT.
&&
.AVIATION...06Z TAF ISSUANCE...
UPPER LEVEL DISTURBANCE TO QUICKLY MOVE ACROSS NORTHERN WYOMING
TONIGHT. SCATTERED RAIN AND SNOW SHOWERS EXPECTED ALONG AND WEST
OF THE LARAMIE RANGE TONIGHT. MOST OF THE PRECIPITATION WILL BE
OVER THE MOUNTAINS IN THE FORM OF SNOW...ESPECIALLY THIS SIERRA
AND SNOWY MOUNTAINS WHERE SEVERAL INCHES OF SNOW IS POSSIBLE. IFR
CONDITIONS FOR THE MOUNTAINS WITH MOUNTAIN TOPS OBSCURED TONIGHT.
VFR EAST OF THE LARAMIE RANGE THROUGH THE TAF PERIOD.
WINDS WILL BE VERY STRONG FROM THE LARAMIE RANGE WEST THROUGH 12Z
WITH GUSTS 45 TO 55 KTS. WINDS WILL SUBSIDE FROM WEST TO EAST LATE
BUT BREEZY TO WINDY CONDITIONS WILL PERSIST THROUGH MONDAY
AFTERNOON. LIGHT WINDS OVER THE NEBRASKA PANHANDLE THIS EVENING
WILL INCREASE WITH THE PASSAGE OF A COLD FRONT LATE TONIGHT.
WESTERLY WINDS OF 15 TO 25 KTS CAN BE EXPECTED. THESE WINDS WILL
CONTINUE INTO MONDAY AFTERNOON BUT WILL QUICKLY DROP MONDAY
EVENING.
&&
.PREV DISCUSSION... /ISSUED 708 PM MST SUN DEC 2 2012/
UPDATE...
STRONG WINDS HAVE YET TO DEVELOP THIS EVENING IN THE HIGH WIND
WARNING AREA. HALLECK RIDGE HAS BEEN BEEN REACHING CRITERIA BUT
OTHER LOCATIONS SUCH AS ARLINGTON ARE SOMEWHAT SUBDUED. STILL
LOOKING AS THROUGH WINDS WILL PICK UP LATER THIS EVENING AND INTO
THE OVERNIGHT. FAST MOVING SHORTWAVE JUST NOW MOVING INTO FAR
NORTHWEST WYOMING. AS THAT SHORTWAVE MOVES INTO NORTHEAST
WYOMING...WINDS SHOULD REALLY BEGIN TO CRANK UP. ADJUSTED WINDS
TO REFLECT A SLIGHTLY SLOWER DEVELOPMENT OF STRONGER WINDS. ALSO
TWEAKED TEMPERATURE GRIDS. MAY SEE TEMPERATURES RISE WITH INITIAL
FROPA TONIGHT DUE TO BOUNDARY LAYER MIXING...THEN FALLING BEHIND
THE FRONT. STILL LOOKS AS THROUGH MOST OF THE PRECIPITATION
TONIGHT WILL BE IN THE MOUNTAINS.
PREV DISCUSSION... /ISSUED 336 PM MST SUN DEC 2 2012/
SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...
STRONG SOUTHWEST WINDS HAVE DEVELOPED THIS AFTERNOON AS EXPECTED OVER
PORTIONS OF CARBON COUNTY WITH SOME GUSTS TO 60-65 MPH. THESE
HIGH WINDS ARE IN RESPONSE TO EXCELLENT SFC PRESSURE FALLS OVER
MONTANA (WITH A 985MB SFC LOW). THE UPPER WAVE ASSOCIATED WITH THE
PRESSURE FALLS IS BACK OVER IDAHO WITH A NICE CIRRUS SHIELD
SHOWING UP ON INFRARED. AS THE UPPER LEVEL SYSTEM CONTINUES TO
MOVE EASTWARD THIS EVENING...PRESSURE FALLS SPILL OUT OVER THE
PLAINS TO THE EAST/NORTHEAST OF THE CWA AND FLOW JUST ALOFT
BECOMES MORE WESTERLY AS OPPOSED TO THE CURRENT SOUTHWESTERLY. AS
THIS OCCURS...AND COMBINED WITH WESTERLY 700MB WINDS OFF THE GFS
OF 65 KTS...CONTINUE TO EXPECT HIGH WINDS TO SPREAD INTO THE
SOUTHERN LARAMIE RANGE AND ITS EASTERN FOOTHILL ZONES. LEFT THE
HIGH WIND WARNING AS IT WAS...WITH STRONG WINDS PERSISTING INTO
MONDAY MORNING. THE 700MB CAG-CPR GRADIENT WILL BE AROUND 60
METERS BETWEEN NOW AND 06Z MONDAY BEFORE DECREASING TO 35 METERS
IN THE AFTERNOON. DESPITE WINDS BEING MAXIMIZED JUST OFF THE
SURFACE OVERNIGHT...BELIEVE THAT LACK OF MIXING AND SUBSIDENCE
DISPLACED TO THE NORTH OF THE CWA WILL KEEP SFC WINDS BELOW HIGH
WIND CRITERIA ACROSS THE PLAINS OF SOUTHEAST WYOMING. MOS GUIDANCE
DOES NOT REALLY SUPPORT GUSTS ABOVE 40 KTS OVER THE PLAINS EITHER.
THE OTHER ASPECT OF THIS SYSTEM WILL BE THE INCREASING CHANCES OF
OROGRAPHIC SNOW IN THE SIERRA MADRE AND SNOWY RANGES BEGINNING
THIS EVENING. THE GFS AND ECMWF BOTH SHOW VERY MOIST 700-500MB
CONDITIONS BETWEEN 03-09Z AT THE SAME TIME THAT WESTERLY WINDS ARE
60-70 KTS. SO THERE WILL BE A BRIEF NINE HOUR WINDOW OR SO WHERE
SNOW WILL BE LIKELY IN THE MTNS. ACCUMULATIONS OF 2-4 INCHES ARE
EXPECTED BUT WILL BE LIMITED BY THE BRIEF DURATION OF
FORCING/MOISTURE. COOLER TEMPERATURES WILL MOVE INTO THE AREA
OVERNIGHT AND HIGHS ON MONDAY WILL BE AROUND 15 DEGREES COOLER. AS
MENTIONED ABOVE...THE WINDS ARE EXPECTED TO RELAX BY THE LATE
AFTERNOON IN THE WEAK LLVL GRADIENTS BEHIND THE DEPARTING SYSTEM.
SHORTWAVE RIDGE PROGRESSES OVER THE REGION ON TUESDAY IN ADVANCE
OF THE FLOW BECOMING MORE ZONAL BY MIDWEEK. DOES NOT APPEAR THAT
THE WINDS WILL BE THAT STRONG ON TUESDAY UNTIL MAYBE THE AFTERNOON
ALONG AND WEST OF THE LARAMIE RANGE...AS A SFC TROUGH DEVELOPS IN
EASTERN WY. 700MB TEMPS RISING TO AROUND 0C (UP FROM -5C) WILL
CAUSE TEMPS TO WARM INTO THE 50S AND LOW 60S IN THE LOWER
ELEVATIONS.
LONG TERM...WEDNESDAY THROUGH SUNDAY...
THE PERSISTENT ZONAL PATTERN WILL BECOME MORE AMPLIFIED BY NEXT
WEEKEND AS RIDGE OF HIGH PRESSURE DEVELOPS OVER THE EASTERN PACIFIC.
INITIALLY...SHORTWAVE ENERGY WILL ACCELERATE EAST ACROSS SOUTHERN
CANADA ON WEDNESDAY. THE ASSOCIATED LEE-SIDE PRESSURE TROUGH WILL
TIGHTEN LLVL GRADIENTS ACROSS THE CWFA PRODUCING ANOTHER PERIOD OF
STRONGER WINDS ESPECIALLY FOR WIND PRONE AREAS ALONG AND WEST OF THE
LARAMIE RANGE. MODELS FORECAST 700MB WINDS PEAKING AT RIGHT AROUND
50 KNOTS WHICH POINTS TO A MARGINAL HIGH WIND EVENT FOR MAINLY THE
FAVORED WINDY LOCATIONS. WEDNESDAY WILL BE MILD AS WELL...WITH HIGHS
THAT WILL CLIMB INTO THE 50S WEST AND 60S EAST.
THE NEXT COLD FRONT WILL SLIDE SOUTH EARLY THURSDAY...USHERING IN
WHAT WILL BE THE BEGINNING OF A COOL DOWN THAT LOOKS TO CONTINUE
INTO NEXT WEEKEND. LATEST MODEL GUIDANCE HAVE BACKED OFF ON
PRECIPITATION CHANCES WITH THE THURSDAY SYSTEM. HOWEVER...THERE WILL
BE A PERIOD OF THICKER CLOUD-COVER THE POTENTIAL FOR A LEAST A BRIEF
PERIOD OF OROGRAPHICALLY ENHANCED LIGHT PRECIP BEHIND THE FRONT.
MODELS HAVE TRENDED TOWARDS A MORE AMPLIFIED SOLUTION FOR FRIDAY
THROUGH SUNDAY WHICH WOULD KEEP MORE ACTIVE NORTHWEST FLOW IN PLACE.
THIS WOULD RESULT IN COOLER TEMPERATURES INTO THE UPCOMING WEEKEND.
ALTHOUGH DIFFICULT TO TIME THIS FAR OUT...WILL MORE THAN LIKELY HAVE
PERIODIC CHANCES OF LIGHT PRECIPITATION IN THIS PATTERN ESPECIALLY
IN THE HIER TERRAIN. FOR NOW HAVE GENERALLY KEPT CHANCES CONFINED TO
THE HIER TERRAIN UNTIL THE TIMING DETAILS BECOME MORE CLEAR.
HAVE TRENDED TEMPERATURES DOWNWARD AFTER WEDNESDAY WITH H7
TEMPERATURES FALLING POTENTIALLY TO -13C TO -16C BY THE END OF THE
PERIOD. SO EXPECT HIGH TEMPERATURES TO FALL FROM THE 40S ON THURSDAY
INTO THE 30S BY SUNDAY.
AVIATION...18Z TAF ISSUANCE...
SCATTERED TO BROKEN HIGH CLOUDS WILL STREAM ACROSS AREA AIRPORTS
THROUGH THE DAY TODAY. AS SUCH...VFR CONDITIONS ARE EXPECTED AT ALL
TAF SITES THROUGH AT LEAST THIS EVENING. CLOUDS WILL LOWER AT KRWL
AFTER 06Z TONIGHT AS CLOUDS LOWER AND A PERIOD OF -SN/-RA MAY
DEVELOP. THESE LOWERED CIGS AND -SN/-RA CHANCES WILL PRODUCE
MOUNTAIN OBSCURATIONS IN THE SIERRA MADRES/SNOWIES LATER TODAY AND
ESPECIALLY OVERNIGHT. ELSEWHERE...THE MAIN AVIATION IMPACT OVER THE
NEXT 24 HOURS WILL BE THE VERY STRONG WINDS. WYOMING TERMINALS WILL
RECEIVE THE BRUNT OF THESE WINDS...WITH GUSTS AT OR APPROACHING 40
TO 50 KNOTS AT KRWL AND KLAR TODAY. WESTERN NEBRASKA AIRPORTS WILL
BE LESS WINDY...BUT SHOULD STILL SEE GUSTS OF 20 TO 30 KNOTS
ESPECIALLY BEHIND A COLD FRONT THAT WILL PUSH THROUGH THE REGION
LATER TONIGHT.
FIRE WEATHER...
NEAR CRITICAL FIRE WEATHER CONDITIONS COULD CONTINUE FOR THE NEXT
FEW HOURS AT ISOLATED LOCATIONS IN LARAMIE AND PLATTE COUNTIES.
THIS IS THE RESULT OF RELATIVE HUMIDITY VALUES DROPPING TO AROUND
15 PERCENT AND WEST-TO-SOUTHWEST WIND GUSTS TO 25-30 MPH. A STRONG
STORM SYSTEM MOVING ACROSS MONTANA TONIGHT WILL CONTINUE TO
STRENGTHEN THE SURFACE PRESSURE GRADIENT OVER SOUTHEAST WYOMING.
SUSTAINED WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE
FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE. A COLD FRONT WILL
MOVE ACROSS THE REGION LATE TONIGHT WITH COOLER TEMPERATURES IN
ITS WAKE FOR MONDAY. MINIMUM AFTERNOON HUMIDITIES WILL BE IN THE
20-30 PERCENT RANGE ON MONDAY WITH A DECREASE IN WINDS BY THE
AFTERNOON AS THE SURFACE PRESSURE GRADIENT WEAKENS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 6 AM MONDAY FOR WYZ104-WYZ105-WYZ106-
WYZ109-WYZ110-WYZ116-WYZ117.
NE...NONE.
&&
UPDATE/AVIATION...LIEBLHazardous weather outlook, Dec 2, 4:46 PM MST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
446 PM MST SUN DEC 2 2012
WYZ101>119-040000-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
446 PM MST SUN DEC 2 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TONIGHT
STRONG WEST-TO-SOUTHWEST WINDS WILL OCCUR ACROSS PORTIONS OF
SOUTHEAST WYOMING THROUGH MONDAY MORNING. A HIGH WIND WARNING IS
IN EFFECT THROUGH 6 AM MST MONDAY FOR THE RAWLINS AND ARLINGTON
AREAS IN ADDITION TO THE SOUTHERN LARAMIE RANGE AND ITS EASTERN
FOOTHILLS.
SNOW WILL FALL OVER AND NEAR THE SNOWY AND SIERRA MADRE RANGES
THIS EVENING THROUGH TONIGHT. SNOWFALL AMOUNTS ARE EXPECTED TO BE
3 TO 5 INCHES WITH SLIGHTLY HIGHER AMOUNTS ON SOME WEST FACING
SLOPES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WEST WINDS WILL CONTINUE TO GUST TO 45 MPH ACROSS PORTIONS OF
SOUTHEAST WYOMING ON MONDAY MORNING. THE WINDS ARE EXPECTED TO
DECREASE DURING THE AFTERNOON.
WESTERLY WINDS WILL BE STRONG ON TUESDAY AFTERNOON AND CONTINUE
THROUGH WEDNESDAY FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE.
WIND GUSTS WILL BE AS HIGH AS 50 MPH. THERE WILL BE A CHANCE OF
SNOW SHOWERS OVER MUCH OF SOUTHEAST WYOMING ON THURSDAY...WITH
ACCUMULATING SNOW POSSIBLE OVER THE MOUNTAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-040000-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
446 PM MST SUN DEC 2 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TONIGHT
A COLD FRONT WILL MOVE ACROSS THE NEBRASKA PANHANDLE LATE TONIGHT
AND MONDAY MORNING WITH BRIEF NORTHWEST WIND GUSTS TO 40 MPH
POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
FINCH
In the hours before
Local storm report, Dec 2, 9:07 PM MST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
907 PM MST SUN DEC 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM NON-TSTM WND GST 3 NW ARLINGTON 41.62N 106.25W
12/02/2012 M60.00 MPH CARBON WY DEPT OF HIGHWAYS
FOOTE CREEK WYDOT SITE. SUSTAINED AT 43 MPH.
0821 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
12/02/2012 M59.00 MPH CARBON WY DEPT OF HIGHWAYS
ARLINGTON WYDOT SITE. SUSTAINED AT 41 MPH.
0830 PM NON-TSTM WND GST 9 WNW ELK MOUNTAIN 41.74N 106.57W
12/02/2012 M61.00 MPH CARBON WY DEPT OF HIGHWAYS
MILE MARKER 249.1 WYDOT SITE. SUSTAINED AT 46 MPH.
0845 PM NON-TSTM WND GST 11 SSW HANNA 41.72N 106.64W
12/02/2012 M61.00 MPH CARBON WY DEPT OF HIGHWAYS
DANA RIDGE WYDOT SITE. SUSTAINED AT 43 MPH.
&&
HAMMERSpecial weather statement, Dec 2, 11:10 PM MST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1110 PM MST SUN DEC 2 2012
WYZ112-114-031200-
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
1110 PM MST SUN DEC 2 2012
...STRONG WINDS AND SNOW WILL AFFECT THE SNOWY AND SIERRA MADRE
RANGES THROUGH MID MORNING MONDAY...
A FAST MOVING PACIFIC STORM SYSTEM WILL PRODUCE STRONG WINDS AND
SNOW OVER THE SNOWY AND SIERRA MADRE RANGES TONIGHT THROUGH MID
MORNING MONDAY. WESTERLY WINDS WILL GUST AS HIGH AS 60 MPH IN OPEN
AREAS.
THE SNOWY AND SIERRA RANGES WILL WILL RECEIVE BETWEEN 2 AND 5
INCHES OF SNOW THROUGH MID MORNING MONDAY. SOME OF THE WEST
FACING SLOPES MAY RECEIVE SLIGHTLY HIGHER AMOUNTS.
THE COMBINATION OF THE WINDS AND SNOW WILL CREATE HAZARDOUS
OUTDOOR AND TRAVEL CONDITIONS OVER THE MOUNTAINS. ROADS WILL BE
SNOW PACKED AND VISIBILITIES WILL BE REDUCED DUE TO BLOWING SNOW.
LIEBL
Local storm report, Dec 2, 11:17 PM MST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1117 PM MST SUN DEC 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM NON-TSTM WND GST 2 E ARLINGTON 41.59N 106.17W
12/02/2012 E58.00 MPH CARBON WY DEPT OF HIGHWAYS
WYDOT SITE. SUSTAINED AT 48 MPH.
1100 PM NON-TSTM WND GST 5 WNW ARLINGTON 41.62N 106.30W
12/02/2012 E59.00 MPH CARBON WY DEPT OF HIGHWAYS
WAGONHOUND WYDOT SITE. SUSTAINED AT 48 MPH.
1100 PM NON-TSTM WND GST 3 NW ELK MOUNTAIN 41.72N 106.45W
12/02/2012 E59.00 MPH CARBON WY AWOS
ELK MOUNTAIN AWOS SITE. SUSTAINED AT 44 MPH.
1100 PM HIGH SUST WINDS 7 NW ELK MOUNTAIN 41.76N 106.51W
12/02/2012 E41.00 MPH CARBON WY DEPT OF HIGHWAYS
WYDOT SENSOR AT HALLECK RIDGE. WIND GUST 54 MPH.
&&
LIEBLLocal storm report, Dec 3, 12:30 AM MST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1230 AM MST MON DEC 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 AM NON-TSTM WND GST 3 NW ARLINGTON 41.62N 106.24W
12/02/2012 M61 MPH CARBON WY DEPT OF HIGHWAYS
WINDS WERE SUSTAINED AT 46 MPH.
1146 AM NON-TSTM WND GST 4 SSE I-80 EXIT 279 41.50N 106.05W
12/02/2012 M70 MPH ALBANY WY DEPT OF HIGHWAYS
WINDS WERE SUSTAINED AT 39 MPH.
1145 AM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
12/02/2012 M62 MPH CARBON WY DEPT OF HIGHWAYS
WINDS WERE SUSTAINED AT 48 MPH.
&&
MWEILANDLocal storm report, Dec 3, 1:21 AM MST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
121 AM MST MON DEC 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
12/03/2012 M54 MPH CARBON WY DEPT OF HIGHWAYS
WINDS WERE SUSTAINED AT 45 MPH.
0100 AM NON-TSTM WND GST 5 W ARLINGTON 41.59N 106.31W
12/03/2012 M54 MPH CARBON WY DEPT OF HIGHWAYS
THIS IS FROM THE HALLICK RIDGE AREA ON INTERSTATE 80.
WINDS WERE SUSTAINED AT 41 MPH.
&&
MWEILANDSpecial weather statement, Dec 3, 2:01 AM MST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
201 AM MST MON DEC 3 2012
WYZ102-107-108-118-119-031200-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...LUSK...GLENDO...WHEATLAND...CHUGWATER...
GUERNSEY...TORRINGTON...CHEYENNE...BURNS...CARPENTER...ALBIN...
PINE BLUFFS
201 AM MST MON DEC 3 2012
...STRONG NORTHWEST WINDS CAN BE EXPECTED THROUGH 5 AM OVER THE
SOUTHEAST WYOMING PLAINS...
A COLD FRONT WILL MOVE RAPIDLY ACROSS SOUTHEAST WYOMING THROUGH
4 AM. BEHIND THE FRONT WILL BE A SEVERAL HOUR PERIOD OF STRONG
NORTHWEST WINDS. THOSE WINDS WILL BE SUSTAINED AT 25 TO 40 MPH
WITH GUSTS AS HIGH AS 55 MPH.
AT 154 AM...THE TORRINGTON AIRPORT RECORDED A WIND GUST TO 58 MPH.
PEOPLE TRAVELING IN THE SOUTHEAST WYOMING PLAINS THROUGH SUNRISE
SHOULD EXPECT THE STRONG WINDS AND SUDDEN GUSTS. THE WINDS WILL
SLOWLY DIMINISH AFTER 5 AM.
WEILAND
High Wind, Scotts Bluff
- When
- December 3, 2:47 AM MST
- Where
- Scotts Bluff forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 41.851, -103.708 (the zone’s center; the record gives no point)
A wind gust of 59 mph was reported in Scottsbluff.
High Wind, Kimball
- When
- December 3, 3:35 AM MST
- Where
- Kimball forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.198, -103.715 (the zone’s center; the record gives no point)
The wind sensor at the Kimball Airport measured a gust of 58 mph.
High Wind, Banner
- When
- December 3, 4:43 AM MST
- Where
- Banner forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.546, -103.710 (the zone’s center; the record gives no point)
A wind sensor eight miles southeast of Pine Bluffs, Wyoming measured a gust of 58 mph.
High Wind, Banner
- When
- December 3, 4:44 AM MST
- Where
- Banner forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.546, -103.710 (the zone’s center; the record gives no point)
A wind sensor eight miles northeast of Kimball, Nebraska measured a gust of 58 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Oregon, December 3 to 4, 2012$100,000 · 83 kt wind · 6 events
- Wildfire in Texas, December 3, 2012$25,000 · 1 event
- High Wind in Oregon, December 3 to 4, 201271 kt wind · 4 events
- Wildfire in Georgia, December 3 to 4, 2012$6,000 · 3 events
- High Wind in Hawaii, December 3, 201271 kt wind · 1 event
- High Wind in California, December 3 to 4, 201257 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 415523, 415519, 415522, 415521.